I've been on Celexa for a year and it was helping my depression until I recently injured my spinal cord and was on complete rest for 2 months. I think the isolation has contributed to an acute depressive episode and doc put me on 150 mg Seroquel a week ago. How soon should I start to feel better? Thanks for your help folks!
I was put on 400 mg Seroquel November 2012 to help me with withdrawing from Xanax and Valium cold turkey along with Remeron. I quickly tapered down to 100mg in 6 weeks and have stayed on that dose along with 15 mg Remeron. I took it for the horrible panic and anxiety brought on by my cold turkey withdrawal. I kept a daily log and the anxiety and fear felt a lot better about 4 weeks out. I did not know Seroquel could be used for depression, my understanding is that it is used for anxiety and racing thoughts. I was bedridden for 1 1/2 years with a neck injury and it is 70 miles to the nearest town, and my husband would go to work all day long. I totally understand how you feel. I am totally against meds at this point they really messed up my brain and it's normal function. It is going to be many more months until I feel normal again. I wish I never would have taken that 1st benzo and antidepressants, Celexa was one of them. Now I am really having a hard time tapering off the Seroquel, it makes you really nauseated to taper off and your body has to get used to not having it, so every time you cut you have to go thru a few days of pure hell, and then go to the next tiny cut. It is horrible. Is there any way you can get out and about now and just try and fight the depression naturally? Please try and not take any more meds. Seroquel is horrible, which you will find out if you Google it and do more research. I want off of it so badly and it is a living hell. I have gone thru depression also, but our circumstances change and we can lift ourselves up without the help of meds. If you want to talk to me further, you can Facebook me @ Marge Pillott-Chaparro. Stay strong!
Seroquel has been a wonderful aide to me and I have been taking it for years successfully for bipolar depression. I tend to be on the depressive side of bipolar since I rarely have even a mild euphoric episode.
Taking 150 mg. of Seroquel at bedtime, I'm sure you have noticed, is excellent for sleep. Having a good night's sleep, you are prepared to start facing your depression. Celexa is of the SSRI category. You say it helped you in the past. If you really feel deeply depressed after another week of taking the Seroquel, your doctor can try adding another antidepressant in another category. I was added a small dose of Wellbutrin to my "cocktail" of drugs. It affects different neurotransmitters of the brain. Ask your doctor what he thinks about adding this. It isn't uncommon to use these three medications together when treating serious depression. I would not worry about 150 mg. being a dangerous medication to have to wean yourself off of later. It is still a small dose that you can taper off of later. Right now you need your rest. Seroquel is not like Xanax or Valium. It is not addictive. You will be just fine but follow your doctor's instructions on everything. Don't stop taking any of the meds without his approval and his instructions.
Good luck to you. I have had some serious depressions in my lifetime. One thing I can promise you. This will pass. You will get better and one day you'll look back and want to tell someone else how to get over this horrible experience. God Bless!
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Mar 2012 • 2 answers
Updated 23 Feb 2013 • 4 answers
Updated 16 Jul 2016 • 2 answers
Updated 1 Sep 2016 • 2 answers
Updated 25 Jul 2018 • 1 answer